Hail, Limestone
- When
- April 22, 5:00 PM CST to 5:04 PM CST
- Where
- Limestone County, Ardmore
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.000, -86.850
Quarter size hail was reported.
12 hail, 1 tornado, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Apr 22, 1:27 PM CST, 3 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 227 PM CDT FRI APR 22 2005 .DISCUSSION... FORECAST FOCUS WAS ON THE SHORT TERM SEVERE WX THREAT AND WIND FORECAST ON SATURDAY...WITH PLENTY OF MODEL INCONSISTENCY IN THE EXTENDED. CONVECTIVE INITIATION IS STRUGGLING TO BEGIN IN NW ALABAMA PER RSO IMAGERY. CONVERGENCE IS SEVERELY LACKING SO FAR. A W-SW FLOW AHEAD OF THE PRE-FRONTAL TROF CONTINUES. THE 18Z ANALYSIS SHOWED THE TROF POSITION JUST E OF KMEM WHERE THE DEW POINT DROPPED TO 47F. HOWEVER...PRESSURE FALLS ARE BEGINNING TO INDUCE CONSIDERABLE BACKING OF SFC WINDS ACROSS MS TO A MORE SOUTHERLY DIRECTION. WE FEEL THIS MAY INCREASE CONVERGENCE AS THE STRONG COLD FRONTAL PUSH ARRIVES AFTER 21Z. 12Z NAM AND 15Z RUC SHOW STRONG DPVA AND 7H COLD ADVECTION 21Z-00Z...SO I FEEL SYNOPTIC SCALE LIFT WILL BE SIGNIFICANT ENOUGH TO OVERCOME LACK OF LOW LEVEL CONVERGENCE. THIS MAY OCCUR RIGHT ALONG THE I-65 CORRIDOR. THE AIRMASS IS PLENTY UNSTABLE PER 18Z SOUNDINGS AT KOHX AND A RECENT LAPS SOUNDING AT KMSL...WITH STEEPENING LAPSE RATES. WBZ HEIGHTS WILL CRASH BY LATE AFTERNOON INTO EARLY EVENING...WITH HAIL LIKELY EASY TO COME BY. WE STILL SEE A DAMAGING WIND THREAT CONSIDERING THE INCREASING WIND PROFILE. OKOLONA HAS SEEN A MARKED INCREASE IN 500 MB FLOW TO 60KT IN THE LAST COUPLE OF HOURS. AFTER THIS EVENINGS CONVECTION...OTHER FOCUS OF FORECAST IS THE GUSTY WINDS TO DEVELOP ON SATURDAY. DIV-Q...POSITION OF THE 5H VORT...AND LOW-MID LEVEL JETS LINING UP...ALL POINT TO A GUSTY DAY. SUSTAINED WINDS OF 20-25KT...GUSTING TO 35KT...ARE SUPPORTED BY FORECAST SOUNDINGS SHOWING STEEP LOW LEVEL LAPSE RATES UP TO 750 MB. AT THIS POINT...THE THREAT OF FROST APPEARS LOW SATURDAY NIGHT DUE TO THE PRESSURE GRADIENT REMAINING CONSIDERABLE. WINDS SHOULD STAY OVER 10KT MUCH OF THE NIGHT. I SUSPECT MONDAY MORNING TO HAVE A MUCH HIGHER THREAT OF PATCHY FROST...ESPECIALLY IN LOW LYING SHELTERED LOCATIONS. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 49 58 35 58 / 40 10 0 0 SHOALS 48 59 35 59 / 10 10 0 0 CULLMAN 50 59 36 58 / 40 10 0 0 FAYETTEVILLE 47 58 34 57 / 30 10 0 0 FT PAYNE 49 59 35 56 / 70 10 0 0 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && KULA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1248 PM CDT FRI APR 22 2005 ALZ001>010-016-TNZ076-096-097-230230- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 1248 PM CDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... A COLD FRONT WILL APPROACH AND MOVE THROUGH THE TENNESSEE VALLEY BY LATE THIS AFTERNOON AND EARLY THIS EVENING. THE ATMOSPHERE WILL CONTINUE TO DESTABILIZE AHEAD OF THE FRONT AS SUNSHINE RETURNS BEHIND THE DEPARTING RAIN/CLOUD SHIELD FROM EARLIER THIS MORNING. A BROKEN LINE OF THUNDERSTORMS WILL BEGIN TO DEVELOP ALONG THE FRONT BY MID TO LATE AFTERNOON. THERE IS STILL SOME UNCERTAINTY WITH RESPECT TO EXACTLY WHERE THE THUNDERSTORMS WILL BEGIN TO DEVELOP. HOWEVER...PRESENT INDICATIONS SUGGEST THAT THE LINE WILL BEGIN TO DEVELOP FROM MIDDLE TENNESSEE SOUTHWARD INTO NORTH CENTRAL ALABAMA IN THE VICINITY OF I-65 BY 3 OR 4 PM THIS AFTERNOON. THE BROKEN LINE OF THUNDERSTORMS WILL THEN SWEEP EASTWARD THROUGH THE REMAINDER OF NORTHEAST ALABAMA AND SOUTHERN MIDDLE TENNESSEE THROUGH THE EARLY EVENING HOURS AND WILL BE EAST OF THE AREA BY 8 PM. THE PRIMARY SEVERE WEATHER THREATS CONTINUE TO BE DAMAGING STRAIGHT LINES WINDS AND LARGE HAIL. HOWEVER, AN ISOLATED TORNADO CANNOT BE RULED OUT ESPECIALLY DURING THE EARLY STAGES OF THE LINE DEVELOPMENT. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY)... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. MUCH COOLER AIR WILL MOVE INTO THE AREA FOR THE WEEKEND ON GUSTY NORTHWEST WINDS. WINDS DURING SATURDAY AFTERNOON WILL BE SUSTAINED BETWEEN 20 AND 25 MPH WITH A FEW GUSTS UP TO 35 MPH. AS THE CENTER OF HIGH PRESSURE MOVES CLOSER TO THE AREA SATURDAY NIGHT WINDS WILL BEGIN TO DIMINISH AND TEMPERATURES WILL FALL TO NEAR FREEZING BY DAYBREAK SUNDAY. PATCHY FROST WILL ALSO BE POSSIBLE SUNDAY NIGHT. TEMPERATURES WILL RETURN TO NEAR NORMAL BY EARLY NEXT WEEK ALONG WITH THE CHANCE OF SHOWERS AND A FEW THUNDERSTORMS. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY THROUGH TONIGHT. 09
The Northeast Alabama radar (KHTX), 70 km away, was scanning. The volume nearest the first event began at 23:00 UTC.
12 hail, 1 tornado, 1 thunderstorm wind. Local standard time, as filed.
Quarter size hail was reported.
Quarter size hail was reported.
Golf ball size hail was reported.
Baseball size hail was reported.
Penny size hail was reported.
Half dollar size hail was reported.
Golf ball size hail covered the ground.
Half dollar size hail was reported.
Tornado touched down briefly in Little River Canyon Wildlife Management Area near the intersection of Hurricane Creek and Little River. Numerous large trees were uprooted and snapped in this area. The damage occurred in a thickly forested area and the exact damage length was a bit uncertain. Maximum winds were estimated at 70 mph.
Quarter size hail was reported.
Quarter size hail was reported.
A barn along County Road 502 sustained wind damage.
Baseball size hail was reported.
Golf ball size hail accumulated to a depth of 4 inches.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyThe tornado archive for Alabama, 2005Warnings in Alabama, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447198, 5447199, 5447279, 5447235, 5447236, 5447237, 5447238, 5447240, 5447243, 5447239, 5447241, 5447244, 5447245, 5447242.